Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 31, NWS Marquette, MI

July 5, 2012Marquette County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jul 5, 2012, 4:45 AM EDT for Marquette County, Michigan. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2012, 4:45 AM EDT (08:45 UTC)
Expired
Jul 5, 2012, 5:20 AM EDT
In force
35 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Marquette County, MI

The radar

The Marquette radar (KMQT), 9 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 4:45 AM EDTTSTM WND GST 423 Ne Negaunee, MIPEAK WIND GUST AT THE NWS OFFICE.
Jul 5, 5:02 AM EDTTSTM WND DMG5 S Ishpeming, MITREE DOWN ON COUNTY ROAD 476 SOUTHWEST OF PALMER. SIZE UNKNOWN. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.8 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5454 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
2.5
Supercell composite
13.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

380 
WUUS53 KMQT 050845
SVRMQT
MIC103-050930-
/O.NEW.KMQT.SV.W.0031.120705T0845Z-120705T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
445 AM EDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MARQUETTE COUNTY IN NORTH CENTRAL UPPER MICHIGAN...

* UNTIL 530 AM EDT

* AT 443 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM MARQUETTE TO NEGAUNEE TO
  CHAMPION...AND MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEGAUNEE...MARQUETTE...HARVEY...K I SAWYER...NATIONAL              
  MINE...PALMER...BEAVER GROVE...SHOT   POINT...SANDS...SKANDIA AND  
  SILVER LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4634 8755 4639 8785 4658 8808 4659 8772
      4662 8746 4660 8737 4659 8735 4658 8737
      4653 8737 4651 8735 4650 8722 4651 8716
      4650 8711 4631 8712
TIME...MOT...LOC 0845Z 296DEG 21KT 4656 8728 4647 8756
          4649 8788
WIND...HAIL 60MPH 1.00IN

$$

SRF
2 follow-up statements
404 
WWUS53 KMQT 050904
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
504 AM EDT THU JUL 5 2012

MIC103-050930-
/O.CON.KMQT.SV.W.0031.000000T0000Z-120705T0930Z/
MARQUETTE MI-
504 AM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MARQUETTE COUNTY UNTIL 530 AM EDT...

AT 502 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DEERTON TO K I SAWYER TO 5 MILES
SOUTH OF ISHPEMING...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  SHOT POINT...K I SAWYER...SKANDIA AND SILVER LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4634 8755 4639 8785 4650 8794 4656 8763
      4659 8736 4658 8737 4653 8737 4650 8733
      4650 8722 4651 8716 4650 8711 4631 8712
TIME...MOT...LOC 0903Z 301DEG 26KT 4647 8709 4639 8737
          4641 8769
WIND...HAIL 60MPH 1.00IN

$$

SRF
843 
WWUS53 KMQT 050920
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
520 AM EDT THU JUL 5 2012

MIC103-050930-
/O.CAN.KMQT.SV.W.0031.000000T0000Z-120705T0930Z/
MARQUETTE MI-
520 AM EDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARQUETTE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4634 8755 4639 8785 4650 8794 4656 8763
      4659 8736 4658 8737 4653 8737 4650 8733
      4650 8722 4651 8716 4650 8711 4631 8712
TIME...MOT...LOC 0920Z 301DEG 26KT 4638 8695 4630 8724
          4633 8756

$$

SRF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:04 AM EDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jul 5, 1:04 AM EDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
104 AM EDT THU JUL 5 2012

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 336 PM EDT WED JUL 4 2012

PRETTY TRICKY FORECAST ON TAP FOR THE NEXT 12 TO 18 HOURS.  WEAK
FRONT THAT SAGGED THROUGH THE REGION YESTERDAY EVENING AND
OVERNIGHT HAS BECOME STATIONARY OVER NORTHERN WI AND IS NOW SLOWLY
LIFTING BACK NORTHWARD AS A WARM FRONT. THIS FRONT STRETCHED BACK TO
THE WEST TO AN AREA OF LOW PRESSURE NEAR THE ND/MN LINE. AN MCS HAS
DEVELOPED OVER NW MN WHICH CONTINUES TO PUSH EASTWARD ACROSS NRN MN.
THIS MCS IS THE BIG CHALLENGE FOR THE OVERNIGHT FORECAST AS MODEL
DEPICTION AND FORECAST EVOLUTION OF IT HAVE NOT BEEN VERY GOOD. WITH
SURFACE RIDGE AXIS STILL EXTENDING INTO THE EASTERN U.P...AIRMASS IS
DRIER AND MORE STABLE THE FURTHER EAST YOU GO.  STRONG INSTABILITY
GRADIENT EXISTS NEAR THE WI LINE EXTENDING BACK INTO NE MN INVOF THE
THE WARM FRONT. OVERALL STEERING FLOW AND CORFIDI VECTORS SUGGEST THE
MCS SHOULD CONTINUE EASTWARD TO LAKE SUPERIOR AND THEN TRACK A
LITTLE SOUTH OF DUE EAST. MCS SHOULD BEGIN TO DISSIPATE AS IT MOVES
INTO STABLE ENVIRONMENT OVER LAKE SUPERIOR.  HOWEVER...TIMING WOULD
PUT THE REMNANTS ACROSS WESTERN AND CENTRAL SECTIONS IN THE 00Z-04Z
RANGE...WHICH COULD IMPACT SOME EVENING FIREWORKS DISPLAYS.

REMNANTS OF MCS WILL CONTINUE TO DISSIPATE AS IT PUSHES EASTWARD
INTO THURSDAY MORNING AHEAD OF FRONTAL BOUNDARY/SURFACE TROUGH.
DRIER LOW LEVEL AIR WILL BEGIN TO PUSH INTO WESTERN AREAS DURING THE
DAY ON THURSDAY.  WILL KEEP LOW CHANCE POPS ACROSS THE CENTRAL AND
EAST THROUGH THE MORNING UNTIL THE TROUGH CLEARS THE AREA. DESPITE
THE WIND SHIFT TO THE WEST AND NORTHWEST AND WILL BE ANOTHER HOT DAY
ON THURSDAY WITH HIGHS AROUND 90 AWAY FROM THE LAKES.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 336 PM EDT WED JUL 4 2012

BY 00Z FRIDAY THE LARGE 500MB RIDGE WILL BECOME SUPPRESSED...AS THE
500MB LOW SWINGS ACROSS THE S HUDSON BAY SHORELINE OVERNIGHT. MUCH
OF THE ENERGY WILL REMAIN WRAPPED UP NEAR THIS LOW...AS THE NEARLY
STACKED SYSTEM KEEPS PUSHING THE SFC COLD FRONT FROM JUST E OF THE
CWA AT 00Z FRIDAY TO SE LAKE HURON BY DAYBREAK FRIDAY AS HIGH
PRESSURE NOSES BACK IN AT THE SFC AND ALOFT.

FRIDAY INTO SATURDAY...
EXPECT CLOUDS TO FILTER IN DURING THE DAY FRIDAY AS A WARM FRONT
ATTEMPTS TO NEAR FROM THE SW...ASSISTED BY A SHORTWAVE TROUGH
SWINGING AROUND THE MAIN LOW OVER E HUDSON BAY/W QUEBEC. THERE ARE
SIGNIFICANT SMALL SCALE TIMING AND LOCATION DIFFERENCES WITH THE
04/00Z ECMWF AND CANADIAN ATTEMPTING TO PUSH PRECIP INTO THE
INTERIOR W AND CENTRAL COUNTIES DURING THE DAY/EVENING...WHILE THE
GFS AND NAM SOLUTIONS KEEP EVERYTHING TO OUR SOUTH OR RIGHT ALONG
AND S OF THE WI BORDER. THE 12Z SOLUTIONS CAME IN WITH A BIT MORE
MOISTURE...SO WILL GO WITH HIGH CHANCE TO LOW LIKELY POPS NEAR THE WI
BORDER WITH A QUARTER OF AN INCH OR MORE POSSIBLE FRIDAY NIGHT.
EITHER WAY...ONSHORE NNE WINDS SHOULD KEEP COOLER TEMPS SET UP NEAR
LAKE SUPERIOR /ON THE ORDER OF 5-10 DEGREES COOLER THAN THE HOT TEMPS
EXPECTED THURSDAY/. EVEN IF PRECIP DOES OCCUR...IT SHOULD SLOWLY SINK
TO OUR SE...AS A REINFORCING SFC HIGH SINKS IN FROM S CENTRAL CANADA.

WITH HIGH PRESSURE OVER THE AREA ONCE AGAIN...FROM THE SFC UP...DRY
WEATHER CAN BE FIGURED SATURDAY AFTERNOON THROUGH AT LEAST
WEDNESDAY. THE SFC HIGH WILL SLOWLY PUSH TO OUR S AND END UP ACROSS
THE OHIO VALLEY AND CENTRAL/NORTHERN APPALACHIANS TUESDAY NIGHT. DO
HAVE ISOLATED POPS MAINLY INLAND FROM THE GREAT LAKES WEDNESDAY...BUT
HAVE A LOW CONFIDENCE OF THEM AT THIS POINT.
&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 103 AM EDT THU JUL 5 2012

VFR CONDITIONS SHOULD PREVAIL THRU THE FCST PERIOD AT
KIWD/KCMX/KSAW. THERE IS THE POTENTIAL OF ADDITIONAL SHRA/TSRA
OVERNIGHT/EARLY MORNING AS MODEST LOW-LEVEL JET PUSHES ACROSS THE
AREA AHEAD OF A COLD FRONT. HOWEVER...CONFIDENCE IN
DEVELOPMENT/COVERAGE/PLACEMENT OF ANY ADDITIONAL CONVECTION IS VERY
LOW. WILL BE SOMETHING TO MONITOR. ALTHOUGH EARLIER RAINFALL COULD
LEAD TO SOME RADIATIONAL FOG DEVELOPMENT OVERNIGHT IF SKIES
CLEAR...BOUNDARY LAYER FLOW SHOULD BE STRONG ENOUGH TO PREVENT
OCCURRENCE.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 336 PM EDT WED JUL 4 2012

LIGHT WINDS /LESS THAN 20KTS/ WILL PERSIST ACROSS LAKE SUPERIOR FOR
THE FORESEEABLE FUTURE. WITH LOW LEVEL MOISTURE RETURNING ACROSS THE
LAKE BRIEFLY TONIGHT THERE COULD BE A LITTLE PATCHY FOG.
HOWEVER...IT WILL BE SHORT LIVED AS SURFACE TROUGH PUSHES ACROSS THE
LAKE THURSDAY MORNING.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...MZ
LONG TERM...KF
AVIATION...ROLFSON
MARINE...MZ
Hazardous weather outlook, Jul 4, 4:27 PM EDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
427 PM EDT WED JUL 4 2012

MIZ001>007-009>014-084-085-051200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
427 PM EDT WED JUL 4 2012 /327 PM CDT WED JUL 4 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER THE INTERIOR WEST HALF OF UPPER
MICHIGAN LATE THIS AFTERNOON THROUGH THIS EVENING...AND WILL EXTEND
ACROSS THE ENTIRE AREA LATE TONIGHT. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER PORTIONS OF WESTERN UPPER MICHIGAN TONIGHT...WITH
FREQUENT LIGHTNING...STRONG WINDS...AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED TO DIMINISH WEST TO EAST THURSDAY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AFTERNOON OVER THE WEST
HALF OF UPPER MICHIGAN...AND ACROSS THE ENTIRE AREA FRIDAY NIGHT.
THUNDERSTORMS WILL CONTINUE SATURDAY MORNING OVER SOUTH CENTRAL UPPER
MICHIGAN.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.

LSZ162-240>251-263>267-051200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
427 PM EDT WED JUL 4 2012 /327 PM CDT WED JUL 4 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL BE POSSIBLE TONIGHT. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS OVER PORTIONS OF WESTERN UPPER MICHIGAN
TONIGHT...WITH FREQUENT LIGHTNING...STRONG WINDS...AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL CONTINUE OVER THE EAST HALF OF LAKE SUPERIOR
THURSDAY.

THUNDERSTORMS WILL AGAIN BE POSSIBLE FRIDAY AFTERNOON OVER THE WEST
HALF OF LAKE SUPERIOR...AND ACROSS THE ENTIRE AREA FRIDAY
NIGHT. THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY INTO SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

LMZ221-248-250-051200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
427 PM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS SHOULD CONTINUE THROUGH THE DAY THURSDAY. THUNDERSTORMS
WILL AGAIN BE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.

KF

In the hours before

Local storm report, Jul 4, 11:31 PM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1131 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HEAVY RAIN       1 N RANDVILLE           45.99N 88.05W
07/04/2012  M1.00 INCH       DICKINSON          MI   TRAINED SPOTTER

            RAIN FELL IN HALF AN HOUR.

&&

MBABICH
Local storm report, Jul 4, 11:39 PM EDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1139 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     MARINE TSTM WIND FREDA                   47.13N 88.82W
07/04/2012  M56 MPH          HOUGHTON           MI   TRAINED SPOTTER

            TIME ESTIMATED BY RADAR.

&&

MBABICH
Local storm report, Jul 5, 12:06 AM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1206 AM EDT THU JUL 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     MARINE TSTM WIND 11 N TROWBRIDGE PARK    46.72N 87.42W
07/04/2012  M38 MPH          LSZ265             MI   MESONET

            GRANITE ISLAND OBSERVATION

&&

MBABICH
Special weather statement, Jul 5, 2:06 AM EDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
206 AM EDT THU JUL 5 2012

MIZ001-050645-
KEWEENAW-
206 AM EDT THU JUL 5 2012

...SIGNIFICANT WEATHER ALERT FOR ISLE ROYALE UNTIL 245 AM EDT...

AT 204 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINDIGO...OR 55 MILES EAST OF GRAND MARAIS
MINNESOTA. THIS STORM WAS MOVING SOUTHEAST AT 30 MPH.

DIME SIZE HAIL...WINDS UP TO 30 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  WINDIGO...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

SRF
Special weather statement, Jul 5, 3:50 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
350 AM EDT THU JUL 5 2012

MIZ005-050830-
MARQUETTE-
350 AM EDT THU JUL 5 2012

...SIGNIFICANT WEATHER ALERT FOR MARQUETTE COUNTY UNTIL 430 AM EDT...

AT 347 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BIG BAY...OR 18 MILES NORTH
OF ISHPEMING.  THIS STORM WAS MOVING SOUTHEAST AT 20 MPH. ANOTHER
CLUSTER OF STORMS WAS LOCATED NORTHWEST OF CHAMPION AND MOVING
SOUTHEAST.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  SILVER LAKE BASIN...
  DIORITE...
  HALFWAY VILLAGE...
  ISHPEMING...
  NEGAUNEE...
  SUGARLOAF MOUNTAIN...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

SRF
Special weather statement, Jul 5, 4:28 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
428 AM EDT THU JUL 5 2012

MIZ005-050930-
MARQUETTE-
428 AM EDT THU JUL 5 2012

...SIGNIFICANT WEATHER ALERT FOR MARQUETTE COUNTY UNTIL 530 AM EDT...

AT 425 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TROWBRIDGE PARK TO
ISHPEMING TO MICHIGAMME...OR ALONG A LINE EXTENDING FROM MARQUETTE TO
ISHPEMING TO 19 MILES WEST OF ISHPEMING.  THESE STORMS WERE MOVING
SOUTHEAST AT 20 MPH.

NICKEL SIZE HAIL...WINDS UP TO 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  SUGARLOAF MOUNTAIN...
  MARQUETTE...
  NEGAUNEE...
  HUMBOLDT...
  NATIONAL MINE...
  PALMER...
  BEAVER GROVE...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

SRF

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:34 PM EDTSpecial Marine WarningMQT56 min
Jul 4, 8:54 PM EDTAreal Flood AdvisoryMQTIron3 hr
Jul 4, 9:02 PM EDTSpecial Marine WarningMQT58 min
Jul 4, 9:02 PM EDTSpecial Marine WarningMQT58 min
Jul 4, 9:28 PM EDTSpecial Marine WarningMQT52 min
Jul 5, 4:48 AM EDTSpecial Marine WarningMQT42 min
Jul 5, 5:00 AM EDTSevere Thunderstorm WarningMQTAlger45 min
Jul 5, 5:32 AM EDTSevere Thunderstorm WarningMQTAlger, Schoolcraft43 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.